Alert archive / Florida / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood advisory at Dec 21, 2011, 5:31 AM CST for Holmes County, Walton County, Florida. It was in force for 89 min.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2011, 5:31 AM CST (11:31 UTC)
- Expired
- Dec 21, 2011, 7:00 AM CST
- In force
- 89 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WGUS82 KTAE 211131
FLSTAE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 AM EST WED DEC 21 2011
FLC059-131-211300-
/O.NEW.KTAE.FA.Y.0021.111221T1131Z-111221T1300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES FL-WALTON FL-
531 AM CST WED DEC 21 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHWESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 700 AM CST
* AT 529 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED AN AREA
OF HEAVY SHOWERS PRODUCING VERY HEAVY RAINFALL ACROSS THE AREA.
THESE SHOWERS ARE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR...WITH TOTAL ACCUMULATIONS OF UP TO 3 INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3040 8636 3040 8634 3043 8632 3041 8629
3043 8627 3043 8624 3039 8615 3039 8613
3047 8621 3048 8627 3046 8636 3090 8631
3076 8593 3032 8616 3037 8637
$$
BLOCK/HARRIGANWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood advisory went out at Dec 21, 4:55 AM CST, 36 minutes earlier.
Area forecast discussion, Dec 21, 4:55 AM CST, 36 minutes before
AREA FORECAST DISCUSSION...updated for marine and aviation discussions
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EST Wed Dec 21 2011
.SYNOPSIS...
Southeasterly convergent flow across the northeastern Gulf of
Mexico, coupled with a weak upper level disturbance have maintained
shower and isolated thunderstorm activity through the night,
primarily across the eastern panhandle of Florida and adjacent Gulf
waters. Enhanced low level shear has assisted a few storms near the
Walton and Bay county coastline in producing gusty winds and, at
times, signs of rotation. There remains a slight chance for an
isolated waterspout through the early morning hours, though this
threat is quickly diminishing. Additionally, locally heavy rainfall
is possible with some of the storms along the Bay county coast. One
hour rain rates of 1 to 3 inches with these storms are possible
through the early morning hours.
.SHORT TERM (Today through Friday)...
A very unsettled weather pattern will continue through the entire
short term period. Strong deep layer ridging centered over the
western Atlantic extends into the southeastern part of the country,
with a mean, positively tilted longwave trough extending from the
northeastern part of the country, southwest into the four corners
region. Embedded in this trough are several weaker impulses. For the
next several days, these impulses will try (unsuccessfully) to shunt
the ridge further to the east, away from the local area. The ridge
will move only slightly eastward with each passing impulse, but
quickly build back west in their wake. The result of this will be a
general east (dry) to west (wet) PoP gradient through at least
Friday. Temperatures will follow in suit with upper 70s likely
across the southeastern Big Bend of Florida and lower 70s likely
further northwest across southeast Alabama. Overnight lows will
remain around 20 degrees above normal, in the lower 60s regionwide.
.LONG TERM (FRIDAY NIGHT THROUGH NEXT WEDNESDAY)...The large scale
longwave pattern commences rather amplified highlighted by ridging
over Wrn most states...large positively tilted trough across much of
rest of country with axis from Ern most Plains SWWD into Old Mex
with low over Wrn most TX, and an upper level ridge over FL with an
anticyclone centered just east of the Bahamas. At surface,
persistent quasi-stnry front lingers just to our NW. The latest
shortwave impulse also ejects NEWD thru LWR MS and TN Valleys. This
could provide the impetus for strong to severe storms into early
Sat, especially across NW third of our area. Unsettled weather
pattern to continue into at least Christmas day.
With the FL/Bahamas ridge slow to erode, local forecast area remains
under an active SWLY flow aloft, as well as a broad warm sector with
sly low level flow ahead of front. So expect a continuation of ample
moisture return and beneficial rainfall. However with the front only
inching ewd, there remains a sharp NW-SE pop gradient with limited
rain SE third of our forecast. Also with dew points into the mid
60s, the possibly of fog exists especially at night.
Models continue to significantly diverge on how fast to erode ern
ridge and bring front across and which model wins out will
noticeably impact pops/temps. The GFS in particular flip flops with
each run so forecast tricky and overall confidence not high until I
see better model agreement. Best forecast is that into the Christmas
weekend, the upper low will continue to lift newd and open into a
wave. However, the last two impulses in a series of H5 shortwaves
will also eject NEWD, phase over the Plains and help to carve out a
deeper longwave trough along the East Coast especially if ECMWF
verifies. This finally shunts Ern subtropical ridge EWD and allows
the front to actually retreat NWD before finally moving across late
on Christmas day via ECMWF or on Mon via GFS, with drying commencing
in its wake from NW-SE. After the front passes, a large area of CP
high pressure builds SWD thru the Plains and into SE states
promoting stable conditions. Expect mostly sunny skies with a drier
airmass and cooler temperatures. ECMWF with milder min temps than
GFS, and well above freezing. By late Tuesday, high shifts further
EWD with the commencement of moderating temps, and increasing clouds
especially wrn counties ahead of the next system developing in the
Wrn Gulf.
As noted earlier, will favor more consistent ECMWF pops which dry
out area faster and seems more in common with our neighbors. So will
go sct pops Fri night thru Sun then wdly sct or below rest of
period. In warm sector...min temps remain around 5 degrees above
climo thru at least Sun night dropping to below climo in wake of
front by Tues night. Max temps remain slightly above climo thru the
period. (Avg inland min/max temps around 40/63 degrees)
&&
.AVIATION (through 12Z Thursday)...
Cigs continue to lower from west to east with MVFR overspreading all
terminals and should persist through most of the forecast period
with occasional MVFR/IFR visibilities. Expect periods of mainly
light rain or showers throughout sunset today. precip then
noticeably decreasing especially east of Apalachicola river. Isold
to wdly sct tstms should occur today especially ECP and DHN and
adjacent waters. so the best chances for precip and any storms will
be at DHN, ECP and ABY where cat/tempo groups exist, with mainly
Prob30 groups for TLH and VLD thru 00z. after 06z, fog and any light
sprinkles/drizzle will drip vsbys and possibly cigs to IFR to
possibly brief LIFR near sunrise.
&&
.MARINE...
Based on latest observations, have decided to expand and extend the
small craft advisory this morning. The advisory now encompasses
coastal and offshore waters from the Ochlockonee River, westward to
Destin. Although guidance has not handled the magnitude of the winds
correctly, feel confident that we should see a downward trends in
the wind through the day today. Expect winds and seas to fall below
advisory levels by 1 pm this afternoon.
&&
.FIRE WEATHER...
An increasing southerly flow will continue to spread moisture,
lowering clouds and periods of rain and isold tstms newd across the
area today ahead of an approaching cold front. The slow-moving front
will keep weather conditions relatively unsettled across the area
into the weekend, before the front finally moves through, and cooler
drier air spreads in behind it by the first of next week. Relative
humidities are expected to remain above critical levels, and there
are currently no Red Flag concerns through the weekend and into the
upcoming work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 61 76 62 74 / 30 20 10 20 40
Panama City 73 64 74 64 71 / 70 40 10 50 50
Dothan 73 62 76 62 69 / 70 40 20 60 50
Albany 73 62 77 60 71 / 70 20 10 30 50
Valdosta 75 58 79 59 75 / 20 10 10 10 30
Cross City 77 56 78 58 77 / 10 10 10 10 10
Apalachicola 72 64 72 64 72 / 30 20 10 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 11 AM EST this morning for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
Long Term/Aviation/Fire Wx...Block
Synopsis/Short Term/Marine...HarriganHazardous weather outlook, Dec 21, 3:54 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 454 AM EST WED DEC 21 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-221200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 454 AM EST WED DEC 21 2011 /354 AM CST WED DEC 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE WALTON AND BAY COUNTY BEACHES THROUGH MID-AFTERNOON TODAY. AS WINDS SLOWLY SUBSIDE...SO WILL SURF HEIGHTS...THEREBY REDUCING THE RIP CURRENT RISK LATER THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE MORNING HOURS TODAY FOR WATERS FROM APALACHICOLA WESTWARD. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY TODAY...ESPECIALLY ALONG AND WEST OF A LINE FROM TIFTON...SOUTHWEST THROUGH TALLAHASSEE. OUTSIDE OF A SLIGHT RISK FOR ISOLATED WATERSPOUTS EARLY THIS MORNING...SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH AT LEAST THE WEEKEND. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE ACROSS THE EXTREME WESTERN PORTIONS OF OUR FORECAST AREA THURSDAY NIGHT INTO FRIDAY MORNING. THIS INCLUDES THE EASTERN PANHANDLE OF FLORIDA AND SOUTHEASTERN ALABAMA AS THE NEXT WAVE OF LOW PRESSURE IS FORECAST TO PASS OVER THESE AREAS AND INCREASE LOW LEVEL WINDS. THE OVERALL SEVERE WEATHER THREAT REMAINS LOW AS THE LACK OF INSTABILITY WILL BE A LIMITING FACTOR. NO SEVERE WEATHER IS EXPECTED BEYOND FRIDAY...HOWEVER...SCATTERED SHOWER ACTIVITY WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Special weather statement, Dec 21, 2:28 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 AM EST WED DEC 21 2011
FLZ008-010-012-108-112-210930-
INLAND BAY FL-CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY
FL-WASHINGTON FL-
228 AM CST WED DEC 21 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...WALTON AND
WASHINGTON COUNTIES...
* UNTIL 330 AM CST
AT 222 AM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF PANAMA CITY BEACH...OR NEAR GULF
RESORT BEACH...MOVING NORTHEAST AT 20 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS AREA IS IN A
FAVORABLE ENVIRONMENT FOR WATERSPOUTS WHICH MAY MOVE INLAND.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3053 8592 3053 8568 3038 8555 3024 8569
3025 8568 3022 8572 3029 8577 3027 8584
3023 8584 3026 8579 3025 8576 3022 8573
3019 8573 3014 8577 3026 8600
TIME...MOT...LOC 0827Z 217DEG 31KT 3020 8590
24-BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 1:42 AM CST | Special Marine Warning | TAE | 48 min | |
| Dec 21, 2:28 AM CST | Special Weather Statement | TAE | Bay | 62 min |
| Dec 21, 2:44 AM CST | Rip Current Statement | TAE | Bay, Walton | 15 hr |
| Dec 21, 3:05 AM CST | Areal Flood Advisory | TAE | Bay, Washington | 3 hr |
| Dec 21, 4:37 AM CST | Special Marine Warning | TAE | 38 min |
Nearby
Areal Flood Advisories in Florida, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.